North Dakota, 2005

Damaging Wind in North Dakota, June 20, 2005

June 20, 2005 · NWS BIS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 20, 3:05 AM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 20, 3:05 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
405 AM CDT MON JUN 20 2005

.SHORT TERM...
TODAY THROUGH WEDNESDAY NIGHT...CURRENT CONVECTION FROM EASTERN
MONTANA THROUGH SOUTHWESTERN NORTH DAKOTA AND INTO NORTHWESTERN
SOUTH DAKOTA WITH A SEVERE THUNDERSTORM WATCH EARLY THIS MORNING.
SURFACE LOW OVER CENTRAL SOUTH DAKOTA WITH SURFACE HIGH ACROSS
NORTHERN NORTH DAKOTA. BOTH THE NAM AND GFS SHOW A SMALL VORT MAX
MOVING EAST ACROSS SOUTHERN NORTH DAKOTA THIS MORNING AND SEEMS TO
BE ASSOCIATED WITH THE CONVECTION.

HUMID AIR REMAINS OVER THE SOUTHERN PART OF THE STATE TODAY AS THE
DRY SURFACE HIGH SLIDES EASTWARD ACROSS NORTHERN NORTH DAKOTA. THE
H500 FLOW IS ZONAL WITH VORT MAXES MOVING THROUGH THE FLOW ACROSS
THE STATE AGAIN TONIGHT. EXPECT SCATTERED THUNDERSTORMS SOUTH
TONIGHT WITH SMALLER CHANCES NORTH. LOTS OF CAPE AND EXPECT POSSIBLY
SEVERE CONVECTION.

ON TUESDAY THE H500 RIDGE BUILDS TO THE WEST AND BROAD SURFACE LOW
PRESSURE SETS UP FROM MONTANA THROUGH SOUTH DAKOTA. THIS SOUTHEAST
FLOW WILL KEEP HIGH DEWPOINTS OVER THE STATE AND THE BUILDING RIDGE
WILL MAINTAIN A MID LEVEL THERMAL CAP TUESDAY AND TUESDAY NIGHT. ON
WEDNESDAY THE RIDGE IS OVER THE DAKOTAS BUT BEGINS TO BREAK
DOWN...WITH A SURFACE TROUGH MOVING ACROSS THE STATE WEDNESDAY
NIGHT. NIGHTTIME CONVECTION IS LIKELY WITH SEVERE THUNDERSTORMS
POSSIBLE AGAIN.

.LONG TERM...
CLASSIC LATE JUNE PATTERN FAVORING NOCTURNAL THUNDERSTORMS THROUGH
THE ENTIRE EXTENDED PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

JV/RSL
Hazardous weather outlook, Jun 20, 4:48 AM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
548 AM CDT MON JUN 20 2005

NDZ018>020-031>035-040>046-211046-
ADAMS-BILLINGS-BOWMAN-BURLEIGH-DUNN-EMMONS-GOLDEN VALLEY-GRANT-
HETTINGER-MERCER-MORTON-OLIVER-SIOUX-SLOPE-STARK-
INCLUDING THE CITIES OF...DICKINSON...BOWMAN...BISMARCK...MANDAN...
MOTT...MEDORA...LINTON...HETTINGER...BEULAH AND BEACH
548 AM CDT MON JUN 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 AM MDT OR 8 AM CDT. A
CHANCE FOR SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF THUNDERSTORMS THROUGHOUT THE WEEK...WITH SEVERE
THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

NDZ036-037-047-048-050-051-211046-
DICKEY-KIDDER-LA MOURE-LOGAN-MCINTOSH-STUTSMAN-
INCLUDING THE CITIES OF...JAMESTOWN...ELLENDALE AND ASHLEY
548 AM CDT MON JUN 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOT
A.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM CDT. A CHANCE FOR
SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF THUNDERSTORMS THROUGHOUT THE WEEK...WITH SEVERE
THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

NDZ001>005-009>013-017-021>023-025-211046-
BOTTINEAU-BURKE-DIVIDE-FOSTER-MCHENRY-MCKENZIE-MCLEAN-MOUNTRAIL-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-WARD-WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...CROSBY...BOTTINEAU...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...HARVEY...
CARRINGTON AND BELCOURT
548 AM CDT MON JUN 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING...AND A CHANCE OF
SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF THUNDERSTORMS THROUGHOUT THE WEEK...WITH SEVERE
THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

VINING

The radar

The Fargo/Grand Forks radar (KMVX), 132 km away, was scanning. The volume nearest the first event began at 12:36 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Stutsman

When
June 20, 6:35 AM CST
Where
Stutsman County, Montpelier
Measured
61 kt (70 mph) estimated gust
Reported by
OFFICIAL NWS OBS.
Coordinates
46.700, -98.583

70 mph winds and very heavy rain.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452408.